Doctor insights on:
Flushed Face Prednisone Side Effect
Will 50mg prednisone cause hot flushed face 5day course taking with cefuroxime for bronchial infection is this dangerous and need visit to dr again?
Prednisone: The use of corticosteroids in bronchitis may be problematic, and is a clinical judgement call by the doctor seeing you. It can cause your flushed face and other potential complications. Since acute bronchitis is so seldom bacterial (>95% viral) am not sure why you are being treated with antibiotics either. Yes, you might want to visit with your doctor or get a second opinion from another. ...Read more
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
I had a steroid shot and an antibiotic injection with a penicillin base on saturday today is sunday. I have a flushed face. Is this a side effect?
I just weaned down from prednisone and I'm off of the steroid. I never had any side effects. But now my face is extremely red and I'm very hot.
Rebound effect: Steroids are very powerful, helpful and sometimes life saving medications. They are difficult medications with lots of side effect. When you come off them, you might have rebound effect (the signs and symptoms of the condition you take steroid would come in more powerful form) if you did not gradually tapper before you stooped them. Will recommend to see your pcp ...Read more
Face/chest is red/feels warm but right side is particularly bright/almost purplish. On prednisone for chronic urticaria/angiodema. Why the flushing?
infection: If not infection then medication reaction.Get a more detailed answer ›
Left ovarian cyst causing constipation, nausea, constant pain on left side, diarrhea, fatigue, flushed face. Have an appt w/ gyn on the 7th but er now?
It depends on severi: Your appointment is not too far away to wait. In the meantime you can take some simple pain medicine like Tylenol (acetaminophen) for pain control. If your symptoms are unbearable (unable to sleep due to pain or unable to eat or drink fluids, then you have valid reasons to go to the ER for a more urgent medical check up and treatment. ...Read more
I been having bad taste in mouth, flushed face, blotting and pressure in lower abdomen, pain and spasm lower back and sides, cold sweaty feet. 31 fm?
Need more info: You need to see a doctor and be checked. You may need some tests to tell what is happening. Good luck! ...Read more
Many side effects: Prednisone has many possible side effects. Immediate effects may include: higher blood pressure, increased appetite, weight gain, headache, disrupted sleep, and mood changes (pleasant *or* irritable). If one takes it for much longer than daily for ten days straight, other side effects may occur, including changes in physical appearance and dependence on the medication. ...Read more
Yes: Without knowing what your reaction is I can't tell you if I think it is an allergic reaction to prednisone. However, some patients can become allergic to oral or injectable steroids such as prednisone. These patients may be able to tolerate other forms of steroid. They can be tested by an allergist to determine the best course of action. ...Read more
Not usually: Steroids generally suppress inflammation which is often the source of pain, and therefore the pain is diminished. Steroids can also, depending on the doses and duration of administration, produce destruction to muscle tissues and that may (but not commonly) create pain. Sounds like you should go back to the doctor who prescribed this (do you have rheumatoid arthritis?). ...Read more
Chronic high dose steroid adminstration is an animal model for accelerated again: osteoporosis, thin skin, loss or muscle on the extremities, weight gain on the middle, diabetes, ashd, increased blood pressure, cataracts, thinning hair, etc.
I believe they should be used only as low dose as possible for the shortest period possible. Streroids save many lives when used properly. ...Read more
I feel very tired all the time. I am taking 5mg prednisone daily plus 2x seretide 500. Is tiredness a side effect?
Not likely. . .: Seretide is sold in states as serevent (salmeterol), which along w/prednisone, suggests that you have either COPD or asthma. Feeling tired all the time isn't really a side effect of these meds (if anything, it's opposite effect of what's experienced w/prednisone). Therefore you need to go see your family doc (or who prescribed these meds) and tell him/her what you wrote. Perhaps not enough o2. ...Read more
After 4 days. I stopped prednisone 5mg. And for the past 3days I haven't been hungry or been able to sleep since. Is it a side effect?
I can't take the flippen side effect of prednisone anymore I just can't I want to just stop it. I hate feeling uncomfortable in my skin and mad.
Prednisone can: Sometimes have some pretty significant side effects. I am sorry this is happening to you. I would not stop your medication without fully consulting with your medical provider. One - thought - add in acupuncture. It can be very helpful for this type of reaction. You might be amazed at how much more comfortable you can feel even on the prednisone. Take care. ...Read more
Not usually: Prednisone is a steroid antiinflammatory. It is used in asthmatics and COPD to decrease inflammation in the chest so in those cases would decrease chest tightness. If you are having chest tightness after taking prednisone you need to let your prescribing doctor know and ask them if you should stop the medication. ...Read more
I'll be on oral prednisone for 12 days for an MS relapse. Is there anything I can do to control the weight gain side effect?
First, recognize the need to keep low salt intake, with some supplementation of potassium. Second, fluid retention mostly "water weight", and a mild diuretic such as hydrochlorothiazide is useful. Third, if you take all your dose once daily, side effects may be lower, and med still works fine.
Am I missing something? You do not list a specific ms drug! If no dmt on board, get this started. ...Read more
I was recently prescribed 20mg of Prednisone 2x a day for 5 days. On 2nd day I started to throw-up burb occasionally. Is this a normal side effect?
I just started 20mg prednisone tonight for bronchitis. I took it at 8pm & its now 1:40am. I'm having hot flashes & I'm only 19. How do I control this side effect? I don't like it, but I can't breathe.
Drug reaction: 20-40% of persons who take Prednisone have an adverse reaction to it. This will subside tonight, but you need to call your doctor in the am and clearly tell him/her about this. Do not keep taking it unless absolutely necessary. Side effects could get worse and result in tragedy. There are ways around these effects, but you and your doctor need specialist consultation. Now. ...Read more
Need to know what:
We need to know what type of joint pain. To some this will be counter intuitive as prednisone can help some types of joint pain. We need to know what type of health problem you are are taking prednisone for. Is the pain you have joint, or muscle? What other medical issues do you have?
Your physicians will help you clarify these issues. ...Read more
After weaning off massive prednisone doses of 23 days (6of those days was 480 ml/day), how long can tremors (side effect prednisone) last?
In a few days.: The tremor effect, if present, usually does not last for more than a couple of days after stopping the drug (unless it was given in a Depo-Provera injection). Avoid caffeine and stimulant in the meanwhile. If the tremor continues for more than 72 hrs, I would look for other potential causes. ...Read more
My prednisone went up in from 40 to 60 for ulcerous colitis. I have been getting lightheaded after 3 days of higher dosage. Can that be side effect.
Yes. Bp and glucose: You have increased your steroid dose from 40 to 60 mg. You are light headed. See your doctor. You may have a change in your blood pressure to make you light headed. You are taking Diltiazem (cartia). This could also cause it. You may be experiencing a change in your glucose level also. Hope this helps. ...Read more
First day of a 5day prednisone pk. Having low back pain. Had this last time I took pred; is it cause for major concern or fairly harmless side effect?
Appropriate treatmen: All medication which work may have undesirable side effects. The question which your doctor answers before prescribing is the risk/gain ratio. In your case what can be gained is higher then the risk which is why it it was prescribed. ...Read more
- Talk to a doctor online
- Fatty liver side effect of prednisone
- Heart pounding face flushed
- Flushed hot face and ears
- Flushed face after eating
- Flushed face nausea
- Flushed face and ears
- Flushed face in early pregnancy
- Flushed face in evening
- Is having hot flashes a normal side effect of prednisone?